Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Quit Effexor cold turkey--meow71877

Posted by jujube on September 14, 2004, at 15:05:29

In reply to Re: Quit Effexor cold turkey--meow71877 corafree, posted by lorily on August 13, 2004, at 14:17:48

Lorily,

This is going to be a long message, so I apologize in advance (and hope you will not get sick of my ramblings before you get to the end). I can relate to some of what you say. And, I am happy I came across your post. I, too, am a recovering alcoholic (almost 8 1/2 years of sobriety and loving it!). However, the past 8 months have not been good. I have not been thinking about drinking (that ship has sailed and sunk for me, and I am happy that it has). What happened to me in the last year was a physical illness that caused my mood to drop and my anxiety to increase. I became significantly iron deficient last year and was diagnosed in the fall. I was exhausted, apathetic, anxious, etc., and, until the diagnosis, did not know what was wrong with me. Needless to say, my alcoholic personality took over and I wanted to be well asap. Decided to go to a different doctor after not responding to treatment in 3 months (I had been with my gp for the entire 8 1/2 years of sobriety). This doctor said all that was wrong with me was that I was depressed. She put me on Effexor XR, gradually increasing the dose. After a month, I was tired all the time, anxious, apprehensive. Didn't like it at all. Went back to my regular gp (thank God she agreed to take me back). She continued to try to bring my iron levels up (when she diagnosed me with iron deficiency, she said she was surprised that I had been able to work at all), and eventually gave me injections which have brought the iron up almost to a the low end of the normal range. She didn't want to mess around with the Effexor XR, so she called a friend of hers who is a psychiatrist and he agreed to deal with the medication. He increased the dose yet again. I yet again said I was becoming increasingly tired and apprehensive (hard to explain, but bordering on agoraphobic minus any panic attacks). Dose increased again and told to be patient, Effexor XR takes a while to do its thing. After another 2 months, I told that phyc that there was no difference between 150 mg and 225 mg (except the fatigue), so I was going back to 150 mg. During this time, my periods became irregular (I am now learning that this could well have been a side effect of the Effexor). So, my GP arranges for me to see a gynocologist. First visit, I get jabbed with Depo Provera. Well, since the jab, my mood, energy and disgestive system have taken a nose dive (I literally had morning sickness - go figure). Needless to say, I will not be going back for a second shot. This pretty much confirmed to me that the Effexor was not working for me (after, in my view, wasting six months of my life in a Effexor-induced fog of apathy and apprehension). Anyways, I am rambling and apolgize. Just to wrap things up, I called the phych and told him I wanted to try natural alternatives (Sam-e, Rosavin) and wanted off Effexor. He wasn't keen on the naturals (didn't know enough about them), but changed the medication from Effexor to Celexa. I was weaned down over two weeks from 150 mg to 0 and then started Celexa. I have been experiencing withdrawal (I can only describe it as chronic fatigue syndrome with the stomach flu). I am looking forward to this being over and being my usual hyper self again. Thanks for listening.

> CF I finally agreed to take an AD after years of trying to fight depression on my own. I am also an alcoholic (in recovery) I also have hypothyroidism (which is a major factor in depression) and I was taking depo-provera injections. After my last near-death experience with alcohol I agreed to try an AD, I had heard others experience with how wonderful their experience with it was and took it. At the same time I got my thyroid levels leveled, stopped the depo shots and was finally able to work the program of Alcoholics Anonymous properly. With all of those things in my favor, the desire to be med-free, and not controlled by a substance or a doctor, and the knowledge that depakote has horrible side effects to a fetus and the effects of effexor is unknown, and I am not willing to have an abortion at this point in my life, and the willingness to use another, safer medication if I had to, I decided to give it a try. Maybe I never needed it==maybe the depression was due to my thyroid problems and the depo shots? Who knows?
> But I do know that I did the right thing taking it, apparently, hopefully it didn't cause me any harm and I'm free.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jujube thread:13781
URL: http://www.dr-bob.org/babble/20040909/msgs/390718.html